MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-016-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 02/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during ureteroscopy, the fiber broke in the physician hand and caused a burn to the right thumb.There were no clinical consequences to the patient.Boston scientific has been unable to obtain additional information regarding the procedure outcome to date, despite good faith efforts.
 
Event or Problem Description
It was reported that during ureteroscopy, the fiber broke in the physician's hand and caused a burn to the right thumb.There were no clinical consequences to the patient.Boston scientific has been unable to obtain additional information regarding the procedure outcome to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.The fiber was received in two pieces.A fiber break was observed along the fiber body.Based on the analysis results the reported event is confirmed.It is probable that procedural handling of the device during set-up and use contributed to the fiber body break.A partial body break or kink could have occurred during use and when it was inserted into the scope and fired it led to the fiber break and in turn led to the burn on the physician hand.The instructions for use (ifu) state to inspect the fiber for kinks, punctures, or other damage.If the fiber appears damaged, do not use the device, return it to the supplier for replacement.Hold the fiber tip to a non-reflective surface and ensure that a circular red/green spot appears.If the spot is not circular, cleave the fiber.If the spot is weak or not visible, discard the fiber or return it to the supplier for replacement.Ensure the fiber is properly handled so that it is not damaged by being stepped on, pulled, left lying in a vulnerable position, kinked or tightly coiled.Improper use of the fiber or use of a damaged fiber may result in severe eye or tissue damage, or fire in the treatment room, or accidental laser exposure to the treatment room personnel or patient.Based on available information and analysis results, an investigation conclusion code of cause traced to component failure was assigned to this investigation which indicates and expected or random component failure without any design or manufacturing issue.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that during ureteroscopy, the fiber broke in the physician's hand and caused a burn to the right thumb.There were no clinical consequences to the patient.

Brand Name
SLIMLINE SIS EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma st 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LIGHTGUIDEOPTICS INTERNATIONAL LTD
celtniecibas str 8
livani MA LV-53 16
LG   LV-5316
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key16550116
Report Number2124215-2023-12299
Device Sequence Number17640671
Product Code GEX
UDI-Device Identifier17290109140190
UDI-Public17290109140190
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-016-01
Device Catalogue Number0644-016-01
Device Lot Number0005871022
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer06/27/2023
09/21/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date07/18/2023
10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown